Fri. Feb 23rd, 2024

A type of fentanyl resistant to naloxone is in circulation in Saskatchewan

Open in full screen mode

Saskatchewan RCMP have responded to several reports of overdoses, some fatal, in the southern part of the province in recent months. (Archive photo)

The Canadian Press

Voice synthesis, based on artificial intelligence, allows you to generate spoken text from written text.

A dangerous type of fentanyl, which may be resistant to naloxone, is circulating in southern Saskatchewan, including in the Moose Jaw and Swift Current areas.

The Royal Canadian Mounted Police (RCMP) have determined that this fentanyl has the same appearance as other types in circulation.

Investigators believe that fentanyl could be mixed with benzodiazepines or xylazine, which increases the risk of an overdose that cannot be reversed by administering naloxone, the police force explains in a press release.

< p class="StyledBodyHtmlParagraph-sc-48221190-4 hnvfyV">Over the past few months, Saskatchewan RCMP have responded to reports of overdoses, some fatal, in the southern part of the province.

However, federal police are unable to determine the total number of overdoses or confirm which ones could have been caused by this type of fentanyl.

LoadingMinister Guilbeault welcomes the “monumental” compromise at COP28

ELSE ON INFO: Minister Guilbeault welcomes the “monumental” compromise at COP28

Indeed, the police do not intervene every time an overdose occurs. Only the Saskatchewan Coroners Office can confirm whether an overdose caused a death and what drugs were the cause.

L&#x27 Inspector Jeff Smoliak of the RCMP's Saskatchewan Enforcement Response Team says the source and composition of the potentially deadly drug are under active investigation.

He adds that an overdose with this fentanyl could be irreversible.

Furthermore, the RCMP recommends administering naloxone to a person overdosing, even if fentanyl is present resistant to naloxone in circulation.

Police add that the law provides some legal protection to people who seek help from emergency services x27;emergency in case of overdose.

By admin

Related Post